Is there anyway that someone can experience Hyperthyroidism symptoms, but actually be Hypo?? I went to urgent care 2 weeks ago, with major shaking, heart palpitation, heart rate over 100, pins and needle sensations in feet (not constant), foot numbness. The week before I decided to stop taking my medication (.125 mcg - synthroid) because of the body tremors. The tremors got worse. Dr. advised me to get back on my medication, so I have been for the past 3 weeks. Blood was drawn and I was at TSH 10.8.
These tremors are rediculous and embarrassing. Anxiety makes them worse. So, my question is this: Is there some thyroid disorder that causes tremors, other than Hyper and Graves? Should I see an Endocrinologist or Neurologist first?)
(Note: I have Degenerative Disc Disorder as well
Thanks so much for having this service available to those of us who feel like we are dying!!
The problem is that the symptoms of hypo and hyper are not specific to the thyroid and have many other causes. I do have a few patients whose symptoms are more hyper but the labs clearly hypo -- in these cases the question of another disorder such as heart or nervous system comes up, and certainly anxiety/panic can aggravate these.
Would try to keep the TSH in the mid range (1.5-2.5 ? - or even a bit higher) and pursue a neuro eval and perhaps cardiac with the high heart rate.
Hi there , its sooo good to see im not the only one with these symptoms...I just had blood work and it shows my TSH is 5.7 with major hair loss , tremors with foot and hand numbness.....Im soo frustrated with Synthroid...my doctor had me on 75mg for the past 6 weeks and it is still at 5.7 .. he know asked me to take 150mg saturday and sunday and keep the 75mg for the rest of the week...im soo frustrated with this thyroid illness....im more concerned about the hair loss...i have lost alot in the eybrow area and the hair on my head is falling out like crazy....what can I do about this :( ??
Albert2011, I cannot find your posting on 7/11. Can you copy/paste it so I can read about your experiences?
Hasimoto37, I hear you! I am 37, female, and my thyroid issues started with my 2nd pregnancy 8 years ago. I started medication and it took a good 2 years to regulate (back then TSH was 8 and I finally had it at 1). Supposedly, Dr.'s can only increase your dosage by so much every 6 weeks, and in return you have to wait a while before you can feel better.
Since I have had my 3rd child, 2 years ago, I have been really bad about taking my medication everyday. On vacation this summer, I saw my tremors surface, and decided to stop taking Synthroid all-in-all. Not a good thing!! My tremors got so bad that I could not feed myself with a fork. I checked myself into an Urgent Care facility (tremors, heart palpitations, pulse rate over 100, foot numbness, "pins and needles" on top of feet sensation, hard to breathe, total panick!!!) I was told to stop taking Herbal Juice supplement and to get back on my Thyroid medication. As of July 1st, I have done so. But, the tremors (inside and out) are still visible and there. My tongue is very swollen and I am excreting alot of saliva (which, I think, is causing me to bite down alot - jaw clenching). I have so many symptoms of Hyper than I do of Hypo (even though I have a TSH of 10.8 as of 2 weeks ago).
I read up on Hashitoxicosis, and I am hoping that I have self-diagnosed myself correctly, because if it's not that, I am looking at Parkinson's, MS or Brain Tumor!!!!
Hashitoxicosis is basically feeling Hyper symptoms when you are actually Hypo. Something about antibodies attacking the thyroid, blah, blah, blah!
I would love to hear back from the Dr. on call to see what he thinks!!
Hi again!!...I totally understand the stress your going through...it makes me crazy when the dr says you cant be HYPER with HYPO results....I wish he could be in my body so he can feel what Im feeling....I had part of my thyroid out due to suspicious biopsy but came back Hashimoto disease from the pathalogist report....Since Sept/06 ive been feeling sooooooooo ill and my TSH has been 5.7 and over since then...I FEEL LIKE ****!!...I hope the DR will shed some light on our symptoms...dont worry your not alone...if you ever wanna talk send me an email at ACURA-***@**** we can help eachother and get back on the road to recovery.
if you dont mind me asking , what kind of treatment did they start you on 9 weeks ago??...the rason why I am asking is because my DR insists people cant have both symptoms at the same time and its really getting annoying ....here is a list of all my syptoms - Body tremors , MAJOR hair loss , dry skin , lighthearded at times , Heartbeat at resting is 100bpm. numbness hand and feet....its good to see there is a light at then end of this tunnel...thanks again
Your story is almost exactly as mine was, I too blamed it on my synthroid, it wasn't. I have hashitoxicosis, that is the antibodies that make us hyper (graves) and the antibodies that make us Hypothyroid (Hashimotos) it took nearly 18 years to get a Dr to find this problem (an endo)....Yes it's very possible, I got treatment 9 weeks ago, and it is getting slowly better. Do not let them pass this offf as anxiety if you feel it's not....If I would've got proper treatment years ago I know I'd be healthier today. research hashitoxicosis and then print it off and insist your Dr does all antibody testing, and a thyroid uptake scan.
Best of Luck to you, and be your own advocate....for some really great info call the American Thyroid society, visit allthyroid.org for the number, that was the first person who didn't think I was crazy, also I contacted medical info on Synthroid at Abbott labs, they were very helpful. Push for real answers, it'll be worth it, and find a Doctor whi when you tremor doesnt say it's your nerves. Mine would often wake me up at night......
I have the same problem. I am 55 and was diagnosed four years ago with hypo. My number was around 11. My doc thought I was going to be hyper because I was losing weight (112 lbs.) had insomnia and literally couldn't sleep a wink. I was shaky with lots of tremors and couldn't stop eating. I was not fatigued but hyper all the time. I was diagnosed hypo though - not hyper. It's very strange. My doc started me on Levoxyl. I was taking about 560 a week and then she brought me slowly back down for some reason to a lower dose and my hair started falling out. It hasn't stopped and it's been two years. I'm on a roller coaster. When my TSH is around 4 I'm better although I still have hair loss and a few other symptoms. When she tries to raise it to bring my number down around 2 to help the other symptoms, my hair falls out more, I have palpitations, and I get breathless. I have to stay around 4 and I still have problems that don't seen to be solved. I'm never tired but always high strung. I've been to four or five doctors. I've got both hypo and hyper symptoms and seem like I have to be right in the middle to avoid catastrophe. I'm wondering about Armour. Does anyone have any ideas? I'm going to need a wig soon. Doctors think you need to get to 1 or 2 to feel well. If I get that low I'll be bald. Can someone give me advice please! I'm here to tell you I do believe in having symptoms of both because I do.
Hi, I also have the swollen tongue thing and the jaw clenching too.
Very strange.Lots of mucus and earwax build up (Sorry, all) My skin is oily and bumpy at the same time.
Having my levels checked again tomorrow.
History=38 yr old female with Hashi's. Went from Synthroid 100mcg to 88mcg to 75mcg to 88mcg again back down to 75mcg currently.
I believe when I had my last lab test I was hyper at the moment. A flare up if you will. Feeling crappy again.
I WANT THE OLD ME BACK!
Sorry for the delayed respnse, I had RAI 131, to kill off my thyroid, I stayed on a small dose of Beta Blocker for one month after, I restarted my synhroid May 26 (one week after) 137, then was lowered to 100, I've been on 125 now for the past three weeks, My labs are being checked approx every four to six weeks until I'm stabilized as the thyroid dies off slowly this way....As Dr Lupo said in one of his post, people with thyroid problems tend to have a lower quality of life as opposed to those who don't. I am starting to love life again, feel like myself most of the time now , but I know my limitations ..and adjust myself accordingly the best I can.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.